Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Taking bupropion and dexedrine sulf. Does these medicine interfere with each other?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
I am taking bupropion 300 mg and dexedrine sulf 30 mg a day is that a XXXXXXX combination ?
Posted Sat, 13 Jul 2013 in General Health
 
 
Answered by Dr. Jay Patel 2 hours later
Hi,

I am dr XXXXXXX and I will try my level best to help you.

1) Bupropion is one of the most widely prescribed antidepressants, and its used mostly for the smoking cessation help. (It works by stimulating the nervous system)

2) Dexedrine sulf - is Dextroamphetamine - which is used to treat ADHD & Narcolapsy. (It works by depressing the nervous system )

They both work in opposition to each other. But may be needed in certain cases to make a balance in the brain chemicals. It depends upon what kind of chemical balancing the physician intending to achieve.

It's a normal combination used by psychiatrist in a person with BIPOLAR Disorder. As it has the both cycles of brain chemical imbalance attended and need both stimulant along with depressant in the regimen to keep a perfect balance.

Hope it will answer you concern. Please feel free to contact me in case of any further clarification.

Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Taking bupropion and dexedrine sulf. Does these medicine interfere with each other? 4 hours later
What about the higher chance of seisures at that combination and dosage ?
 
 
Answered by Dr. Jay Patel 11 hours later
Hi,

Welcome back, you are asking about a dosage at which the combination of drugs prescribed to you is having a higher chance for seizures.

The Dexedrine sulf is safe at 15 mg, anything higher may lead to seizures. whereas the Bupropion is safe till 300 mg/day.

The changes of having seizures will be higher if the dosage prescribed to you is higher than normal safety limit as seen above.

Please feel free to contact me in case of any further clarification.

Thanks again.
dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor